I have been on Propecia for 5 and a half months now. I started treatement after noticing my temple area receding and a more noticable amount of hair loss. I have noticed a lot more shedding since I have been on the drug, and these areas (which are also itchy) are all over the top of my head and also on the crown. You have mentioned a few times that this ‘shedding’ period usually lasts only a couple of months.
Is it possible that I am simply not responding to this drug and the shedding is MPB and would be occurring regardless if I was not on Propecia? Should this shedding phase have stopped by now? I have not noticed any significant hair regrowth. It still seems to be going backwards.
Many things are a possibility. The most common cause of hair loss is from your genetic predisposition to losing hair. While Propecia works for male pattern baldness, it does not simply cure it or stop it completely in some men. There are reports of hair loss in the first few months of taking Propecia, which is essentially thought to be accelerated hair cycling in some hairs being pushed into telogen early. Some patients may grow more hair, but other patients will continue to lose some hair. The goal is at the least to slow the hair loss down with Propecia. I doubt Propecia is actually accelerating the genetic hair loss.
You need to follow up with your doctor that prescribed you the medication for a re-examination. Also keep in mind that while Propecia does target hair in the front corners, the official reports do not indicate that it is as effective as it is on the top/crown areas. With Propecia you will most likely never regain the front corner recession.